... doesn't even touch the pain... I just took one 300mg caplet three hours ago and nothing. Help? P.S. I am taking it for sciatica and nerve pain in my back.
I sorry I can't help but I do understand. It also happens to me but I am post menopause, but my symptoms you describe happen aprox. the same time that used to be my cycle. I know this because I have two daughters and our cycle is aprox. the same. I am also take gabapentin 900mg three times per day. I sometimes wonder if it helps, but then I think of how I felt before I started it and realize it does help. My guess is it is hormones ??? that throw things off. I also notice the more I do in a day the more breakthrew pain I get from my sciatica so I try to pace myself. I also take pain meds, and muscle relaxer as needed. Hope you get to a comfortable place.
You are taking it regularly aren't you? Are you taking anything else for your back? I always believed the hormones cycling was responsible for more pain for me. The sciatica always got worse when I had my period. Also the cramping in the pelvis associated with your period will radiate. When I was pregnant I suffered sciatica badly. The dr said it was from the weight of the baby pulling on my back. So our pelvis definately effects our sciatica.
I have back pain too and my pain increases exponentially at period time. I dont take gabapentin but I do take heavy duty opioids and they do not work nearly as well at period time. I end up hitting my breakthrough meds a lot harder during my period. It is just due to the muscles contracting to help rid your body of the unused uterine lining and that extra muscle contraction aggravates back pain. Try something like ibuprofen, naproxen or acetaminophen if you can take these OTcs, if not, talk to your doc about it. Perhaps he can add in a muscle relaxer and/or an extra pain med for this week to get you by until your period is over. You might also try a magnesium sulfate supplement as it is a natural muscle relaxant. I take the supplements as needed and also bathe in warm water with added Epsom salt (which is magnesium sulfate). I use a cup or too in a large warm to hot bath because your skin will absorb the magnesium too.
I’ve experienced increased inflammation during pre and during menses time frame, did some research and found that it IS definitely related to hormonal changes, specifically prostaglandins... they absolutely effect my sciatica as well as tendinitis. The swelling is palpable and pain meds really don’t seem nearly as effective, also seem to last a much shorter duration during that time, too.
Hope you find effective relief... I’m still searching for best way to manage it.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, can anyone relate to this please? I have been taking Gabapentin for 6 weeks now for nerve pain,?
Posted 10 Feb 2014 • 7 answers
Posted 21 Jun 2015 • 3 answers
Posted 5 Jul 2016 • 1 answer
Posted 13 Jul 2016 • 6 answers
Posted 19 Sep 2017 • 1 answer